Alert archive / Vermont / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 14, NWS Burlington, VT

June 25, 2000Windsor County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Jun 25, 2000, 5:04 PM EDT for Windsor County, Vermont. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2000, 5:04 PM EDT (21:04 UTC)
Expired
Jun 25, 2000, 5:30 PM EDT
In force
26 min
Issued by
NWS Burlington, VT
Area
Whole counties

County Windsor County, VT

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 1:00 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBTV 252106
SVRBTV
VTC027-252130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE
504 PM EDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINDSOR COUNTY IN VERMONT

* UNTIL 530 PM EDT

* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM BARNARD TO 10 MILES WEST OF
  PLYMOUTH...MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE...
  NEAR POMFRET...PLYMOUTH...SHARON AROUND 510 PM
  NEAR BRIDGEWATER...NORWICH...SOUTH WOODSTOCK AROUND 520 PM
  NEAR HARTLAND AROUND 530 PM

STRONG WINDS AND LARGE HAIL ARE POSSIBLE WITH THESE STORMS. ALSO...
A TORNADO WATCH IS IN EFFECT FOR THIS AREA...SEVERE THUNDERSTORMS 
CAN PRODUCE TORNADOES WITH LITTLE WARNING.

$$
SLW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:24 PM EDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 25, 1:24 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
124 PM EDT SUN JUN 25 2000

CNVCTN STARTING TO FIRE UP AND WITH SHEAR PROFILES BEING FVRBL SPC
HAS ISSUED A TORNADO WATCH THRU REST OF THE AFTN FOR MOST OF CWA.
CNVCTN WL DOWN DOWN THIS EVEN ACRS VT AND SKIES SHUD CLR A BIT
OVRNGT.

ON MON A WRM FNT WL LIFT THRU THE FA WHICH MAY KICK OFF A FEW
SHWRS/TSTMS. FNT COMES THRU FA ON TUES WHICH WL AGAIN LEAD TO SOME
SHWRS/TSTMS.

FWC TEMPS LOOK TOO WRM TMRW.  WL LEAN MORE TWD THE FAN TEMPS. OTHER
FWC TEMPS SEEM RSNBL.

.BTV...TORNADO WATCH UNTIL 22Z VTZ001>012...NYZ034-035

MCGILL

In the hours before

Special weather statement, Jun 25, 1:10 PM EDT, 3 hours 54 minutes before
NYZ026>031-034-035-VTZ001>012-252200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
110 PM EDT SUN JUN 25 2000

...A TORNADO WATCH HAS BEEN ISSUED FOR VERMONT AND ESSEX COUNTY
NEW YORK THROUGH 6 PM...

THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH FOR ALL OF
VERMONT AND ESSEX COUNTY NEW YORK UNTIL 6 PM.

THE COMBINATION OF AN INCREASINGLY HUMID AIRMASS AND LOW PRESSURE
MOVING ACROSS THE SAINT LAWRENCE VALLEY IS CREATING A FAVORABLE
ENVIRONMENT FOR THE DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON.

THESE THUNDERSTORMS HAVE THE POTENTIAL OF PRODUCING STRONG DAMAGING
WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND THE POSSIBILITY OF
ISOLATED TORNADOES. TORRENTIAL RAINS AND DANGEROUS LIGHTNING WILL
ACCOMPANY ANY THUNDERSTORMS AS WELL.

REMEMBER...A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE POSSIBLE DEVELOPMENT OF SEVERE THUNDERSTORMS THAT COULD PRODUCE
ISOLATED TORNADOES.

AGAIN...A TORNADO WATCH IS IN EFFECT FOR ALL OF VERMONT AND ESSEX
COUNTY NEW YORK UNTIL 6 PM. HOWEVER...ISOLATED SEVERE WEATHER CAN
STILL OCCUR NEAR THE WATCH AREA...THUS RESIDENTS OF NORTHERN NEW
YORK SHOULD MONITOR CONDITIONS AS WELL.

ADVANCE PLANNING DURING A TORNADO WATCH IS ESSENTIAL. MAKE SURE YOUR
FAMILY KNOWS WHERE TO GO...AND WHAT TO DO IN THE EVENT WARNINGS ARE
ISSUED. IF OUTDOORS...SEEK SHELTER INSIDE UNTIL THE STORMS HAVE
PASSED.

STAY TUNED TO NOAA WEATHER RADIOO OR COMMERCIAL MEDIA FOR LATER
STATEMENTS AND POSSIBLE WARNINGS.

WHITTIER

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:03 PM EDTSevere Thunderstorm WarningBTVWashington42 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.